Alert archive / Alabama / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 258, NWS Mobile, AL

August 12, 20084 counties in Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Aug 12, 2008, 7:39 PM CDT for 4 counties in Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2008, 7:39 PM CDT (00:39 UTC)
Expired
Aug 12, 2008, 8:15 PM CDT
In force
36 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Conecuh County, AL, Covington County, AL, Escambia County, AL, Monroe County, AL

The radar

The Eglin Afb radar (KEVX), 130 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 12, 2:21 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.7 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2008-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2008-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 130039
SVRMOB
ALC035-039-053-099-130115-
/O.NEW.KMOB.SV.W.0258.080813T0039Z-080813T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
739 PM CDT TUE AUG 12 2008

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CONECUH COUNTY IN SOUTH CENTRAL ALABAMA...
  NORTHWESTERN COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...  
  EASTERN ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...
  SOUTH CENTRAL MONROE COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 815 PM CDT

* AT 732 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF   
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OVER 60   
  MPH.  THESE STORMS WERE ALONG A LINE  EXTENDING A LINE             
  EXTENDING FROM 10 MILES  SOUTHWEST OF MONROEVILLE TO 9 MILES SOUTH 
  TO 15  MILES NORTHWEST TO 15   MILES WEST OF BREWTON...MOVING      
  EAST AT 47 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  KIRKLAND...KEEGO AND CASTLEBERRY BY 745 PM CDT...
  BELLEVILLE...BERMUDA...NYMPH AND I65 AND US 84 BY 750 PM CDT...
  NICHBURG...LOREE AND ROCK HILL BY 755 PM CDT...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.

LAT...LON 3152 8664 3140 8654 3123 8660 3107 8679
      3105 8735 3114 8735 3127 8733 3144 8744
      3153 8700
TIME...MOT...LOC 0037Z 260DEG 41KT 3140 8733 3141 8721
          3131 8712 3118 8714 3106 8726

$$
2 follow-up statements
000 
WWUS54 KMOB 130050
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
750 PM CDT TUE AUG 12 2008

ALC099-130100-
/O.CAN.KMOB.SV.W.0258.000000T0000Z-080813T0115Z/
MONROE AL-
750 PM CDT TUE AUG 12 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MONROE COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.

LAT...LON 3123 8660 3107 8679 3106 8721 3123 8717
      3138 8711 3151 8710 3152 8703 3152 8664
      3140 8654
TIME...MOT...LOC 0050Z 288DEG 27KT 3152 8699 3142 8690
          3128 8698 3119 8706 3105 8710

$$

ALC035-039-053-130115-
/O.CON.KMOB.SV.W.0258.000000T0000Z-080813T0115Z/
ESCAMBIA AL-COVINGTON AL-CONECUH AL-
750 PM CDT TUE AUG 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN CONECUH...NORTHWESTERN COVINGTON AND EASTERN
ESCAMBIA COUNTIES...

AT 746 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OVER
60 MPH.  THESE STORMS WERE ALONG A LINE EXTENDING FROM CHINA TO
EVERGREEN TO CASTLEBERRY TO APPLETON TO BREWTON...OR ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF EVERGREEN TO EVERGREEN TO 10
MILES SOUTH OF EVERGREEN TO 7 MILES NORTH OF BREWTON TO BREWTON...
MOVING EAST AT 31 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  OWASSA...KIRKLAND...EAST BREWTON AND BROWNVILLE BY 755 PM CDT...
  I65 AND CR 29...ROCK HILL AND JOHNSONVILLE BY 800 PM CDT...
  WILCOX BY 805 PM CDT...
  PAUL AND BOYKIN BY 810 PM CDT...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.

LAT...LON 3123 8660 3107 8679 3106 8721 3123 8717
      3138 8711 3151 8710 3152 8703 3152 8664
      3140 8654
TIME...MOT...LOC 0050Z 288DEG 27KT 3152 8699 3142 8690
          3128 8698 3119 8706 3105 8710

$$
000 
WWUS54 KMOB 130108
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
808 PM CDT TUE AUG 12 2008

ALC035-039-053-130115-
/O.CON.KMOB.SV.W.0258.000000T0000Z-080813T0115Z/
ESCAMBIA AL-COVINGTON AL-CONECUH AL-
807 PM CDT TUE AUG 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN CONECUH...NORTHWESTERN COVINGTON AND EASTERN
ESCAMBIA COUNTIES...

AT 805 PM CDT... A LINE OF THUNDERTORMS CAPABLE OF PRODUCING 
DAMAGING WINDS OVER 60 MPH EXTENDED FROM FROM 7 MILES NORTHEAST OF 
EVERGREEN TO 14 MILES NORTHEAST OF BREWTON TO 9 MILES EAST OF 
BREWTON...MOVING EAST AT 38 MPH.  THE LINE MOTION HAS SLOWED OVER 
THE LAST HALF HOUR.  IF THIS TREND CONTINUES A NEW SEVERE 
THUNDERSTORM WARNING WILL NOT BE ISSUED.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BROOKS...SHREVE...DIXIE AND SOUTH BY 815 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.

LAT...LON 3123 8660 3107 8679 3106 8721 3123 8717
      3138 8711 3151 8710 3152 8703 3152 8664
      3140 8654
TIME...MOT...LOC 0107Z 271DEG 33KT 3151 8686 3144 8678
          3122 8686 3108 8690

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 7:32 PM CDT, 7 minutes earlier.

Area forecast discussion, Aug 12, 7:32 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
732 PM CDT TUE AUG 12 2008

.UPDATE...HAVE REMOVED WEATHER WATCH 823 FROM THE WESTERN ZONES OF
SOUTHEAST MISSISSIPPI AND PORTIONS OF SOUTHWEST ALABAMA AS RADAR
SHOWS LINE OF THUNDERSTORMS MOVING RAPIDLY EAST OF THESE AREAS.

PERIODS OF SHOWERS AND THUNDERSTORMS ARE FORECAST TO CONTINUE THROUGH
THE NIGHT AS SURFACE LOW PRESSURE MOVES EASTWARD ACROSS CENTRAL
MISSISSIPPI AND ALABAMA. MAY TRANSITION FROM SEVERE WEATHER TO A
HEAVY RAINFALL EVENT AS UPPER LEVEL ENERGY RIDES EASTWARD ACROSS THE
GULF COAST AND LIFTS A VERY MOIST AIRMASS.

.AVIATION...UPDATE FOR 00Z...CEILINGS AND VISIBILITIES VARY BETWEEN
MVFR AND IFR IN CONVECTION. /10

...................FROM PREVIOUS DISCUSSION........................

AS THE SFC LOW PULLS EAST OF THE AREA WEDNESDAY MORNING THE
ASSOCIATED FRONTAL BOUNDARY WILL MOVE SOUTH TOWARD THE COAST AND
OFFSHORE BY WEDNESDAY AFTERNOON. THIS WILL SEND THE SHOWERS AND
THUNDERSTORMS OFFSHORE BY THE MIDDLE OF THE DAY ON WEDNESDAY WITH A
DRIER AIRMASS MOVING INTO THE AREA IN ITS WAKE. TEMPERATURES START
THE PERIOD BELOW NORMAL BUT RECOVER TO NEAR NORMAL BY THURSDAY AS
PARTLY CLOUDY SKIES RETURN. /13

.LONG TERM...(FRIDAY THROUGH MONDAY)...UPPER LEVEL FLOW WILL BECOME
INCREASINGLY ZONAL LATE IN THE WEEK AS ANOTHER STORM SYSTEM TAKES
SHAPE IN THE SOUTHERN PLAINS. THIS WILL ALSO MOISTURE LEVELS TO
INCREASE THROUGH THE WEEKEND. THE SURFACE LOW OVER THE SOUTHERN
PLAINS WILL SHIFT OFF TO THE NORTHEAST INTO MONDAY AS RIDGING BUILDS
OVER THE CENTRAL GULF COAST. THIS WILL RETURN THE AREA TO TYPICAL
SCATTERED AFTERNOON AND EARLY EVENING SHOWER AND THUNDERSTORM
CHANCES FOR THE WEEKEND INTO EARLY NEXT WEEK. TEMPERATURES WILL
CONTINUE NEAR CLIMATOLOGICAL VALUES. /13

&&

.MARINE...WEAK SURFACE LOW IS EXPECTED TO MOVE EASTERLY ALONG OLD
FRONTAL BOUNDARY IN JUXTAPOSITION WITH A WEAK UPPER DISTURBANCE.
WINDS OVER THE MARINE AREA HAVE ALREADY INCREASED TO BETWEEN 15 AND
20 KNOTS WITH A CORRESPONDING INCREASE IN WAVE HEIGHTS. EXPECT SMALL
CRAFT CONDITIONS TO BE MET BY THIS EVENING AND CONTINUE INTO
WEDNESDAY AFTERNOON WHEN WINDS WILL EASE UP WITH SEAS DIMINISHING BY
WEDNESDAY EVENING. ANY STRONG THUNDERSTORMS MAY NOT BE UNTIL LATE
TONIGHT INTO WEDNESDAY MORNING AS THE FRONTAL BOUNDARY IS PUSHED
SOUTH BY THE RAIN COOLED AIR MASS TO THE NORTH. BY THURSDAY A SURFACE
RIDGE WILL BEGIN TO BUILD BACK TO THE WEST ACROSS THE NORTHERN GULF
OF MEXICO AND CONDITIONS RETURN TO MORE TYPICAL SUMMER TIME. /11

&&

.HYDROLOGY...RECENT HEAVY RAINS HAVE CAUSED 3 AREA RIVERS TO RISE TO
ABOVE ACTION STAGES...THE SHOAL AND FISH RIVERS ALONG WITH THE BIG
COLDWATER CREEK...MORE HEAVY RAINFALL IS EXPECTED TONIGHT AND ON
WEDNESDAY WHICH COULD CAUSE THE AFFECTED RIVERS TO RISE EVEN
FURTHER. GENERALLY BETWEEN 2 TO 4 INCHES OF RAINFALL IS EXPECTED
ALONG THE NORTHWESTERN FLORIDA PANHANDLE DURING THE NEXT 24 HOURS.

04/KC

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      85  74  87  69 /  80  80  50  20
PENSACOLA   86  75  87  72 /  80  80  60  30
DESTIN      84  74  86  74 /  80  80  60  30
EVERGREEN   83  71  85  64 /  90  90  40  10
WAYNESBORO  83  72  87  67 /  90  80  30  10
CAMDEN      83  70  85  67 / 100 100  30  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
     FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Aug 12, 11:58 AM CDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1158 AM CDT TUE AUG 12 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-131700-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1158 AM CDT TUE AUG 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON THROUGH WEDNESDAY MORNING.

A WEAK UPPER LOW PRESSURE SYSTEM WAS MOVING EAST OUT OF TEXAS AND
OVER A MOIST AND UNSTABLE AIR MASS ENTRENCHED OVER THE DEEP SOUTH.
AS THE UPPER LOW MOVES EAST...LOW LEVEL WINDS WILL INCREASE IN THE
VICINITY OF THE LOW AND A STATIONARY FRONT SITUATED EAST WEST OVER
THE SOUTH CENTRAL SECTIONS OF ALABAMA AND MISSISSIPPI. SOME SEVERE
STORMS ARE POSSIBLE THIS AFTERNOON...ESPECIALLY OVER THE INTERIOR
SECTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA. AN ISOLATED
BRIEF TORNADO CAN NOT BE RULED OUT....ESPECIALLY NEAR THE FRONTAL
ZONE. RAIN AND THUNDERSTORMS LATER TONIGHT INTO WEDNESDAY MORNING
MAY BECOME SEVERE AT TIMES...ESPECIALLY OVER THE NORTHERN
COUNTIES...NORTH OF U.S. HIGHWAY 84. AN ISOLATED TORNADO MAY BE
POSSIBLE. PERIODS OF HEAVY RAIN WILL OCCUR AS THE FRONTAL BOUNDARY
SAGS SOUTH TO THE COAST.

OVER THE COASTAL WATERS...SOUTHWESTERLY WINDS WILL INCREASE THROUGH
THE AFTERNOON WITH BUILDING SEAS CREATING HAZARDOUS CONDITIONS FOR
SMALL CRAFT. THERE IS A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES
THROUGH THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY AFTERNOON THROUGH MONDAY

SURF CONDITIONS WILL REMAIN HAZARDOUS INTO WEDNESDAY
AFTERNOON...WITH SEAS SLOWLY SUBSIDING AS THE OFFSHORE WINDS
SUBSIDE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
AT TIMES LATER THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, Aug 12, 3:54 PM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
354 PM CDT TUE AUG 12 2008

ALZ061-062-122145-
UPPER MOBILE-UPPER BALDWIN-
INCLUDING THE CITIES OF...BAY MINETTE...
354 PM CDT TUE AUG 12 2008

...A STRONG THUNDERSTORM WILL AFFECT BALDWIN AND MOBILE COUNTIES...

AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF COCHRANE BRIDGE...MOVING
EAST AT 33 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS OVER NORTHERN BALDWIN COUNTY IN
AND AROUND...HURRICANE...CROSSROADS...CARPENTER...WHITEHOUSE
FORKS...STAPLETON...DOUGLASVILLE AND BAY MINETTE THROUGH 445 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE AND ONE-HALF INCHES
IN AN HOUR...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING
AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO
WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
Local storm report, Aug 12, 5:51 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
551 PM CDT TUE AUG 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     FUNNEL CLOUD     W BELLEVILLE            31.21N 89.13W
08/12/2008                   PERRY              MS   LAW ENFORCEMENT

            FUNNEL CLOUD SPOTTED ALONG HIGHWAY 98 NEAR THE PERRY
            COUNTY BOARDER

0516 PM     TSTM WND DMG     AVENT                   30.98N 88.76W
08/12/2008                   GEORGE             MS   LAW ENFORCEMENT

            TREES DOWN ON HIGHWAY 57 ALONG THE GEORGE AND GREENE
            COUNTY LINE

&&

JC
Local storm report, Aug 12, 6:25 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
625 PM CDT TUE AUG 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TSTM WND DMG     FRUITDALE               31.34N 88.41W
08/12/2008                   WASHINGTON         AL   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN

&&

JC
Local storm report, Aug 12, 7:32 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
732 PM CDT TUE AUG 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     MARINE TSTM WIND I10 NEAR THE BATTLESHIP 30.67N 87.98W
08/12/2008  M46.00 MPH       BALDWIN            AL   MESONET

            MEASURED AT USS ALABAMA

0652 PM     MARINE TSTM WIND BROOKLEY FIELD AIRPORT  30.64N 88.07W
08/12/2008  E39.00 MPH       MOBILE             AL   ASOS

&&

JC

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 7:02 PM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Monroe38 min
Aug 12, 7:59 PM CDTSpecial Marine WarningMOB76 min
Aug 12, 8:35 PM CDTSevere Thunderstorm WarningMOBCovington55 min
Aug 12, 9:25 PM CDTSpecial Marine WarningMOB65 min
Aug 13, 12:15 AM CDTSpecial Marine WarningMOB30 min
Aug 13, 12:59 AM CDTSpecial Marine WarningMOB91 min
Aug 13, 2:33 AM CDTSpecial Marine WarningMOB87 min
Aug 13, 4:02 AM CDTSpecial Marine WarningMOB73 min
Aug 13, 6:08 AM CDTSpecial Marine WarningMOB37 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.